| Catalog Number |
ESP200-21 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Low Blood Pressure/ Hypotension (1914); Obstruction/Occlusion (2422)
| Date of Event |
10/18/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm epic plus supra was chosen for implantation as a aortic valve replacement.The patient presented with lower coronary ostia height.The valve was implanted, but the stent post obstructed/impinged the coronary ostia, causing blood pressure to lower.The valve was explanted and a non-abbott 19mm valve was implanted at an intra-annular position successfully.Blood pressure returned to normal.The patient remained on cardio-pulmonary bypass throughout the procedure.There was a 40 minute delay to replace the valve, which resulted in no patient effects or intervention.The patient was reported to be stable.
Additional Manufacturer Narrative
An event of explant due to lowering of blood pressure post implantation was reported.Information from the field indicated that the patient presented with lower coronary ostia height and the stent post obstructed/impinged the coronary ostia.The device was returned to abbott for investigation which revealed that the sewing cuff was intact and contained blood/bodily fluid.There were no perforations or tears observed and the cusps were mobile.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.